Apr 21, 2010
Hi Nelson. i am on atripla for two years. CD4 count 500, viral load undetectable for the past two years. the problem which i had was with diarrhea, until i started taking a probiotic pill each day and one spoonfull of glutamine powder each day after gym. the diarrhea has stopped like a miracle. it is almost three months since i started taking a probiotic and glutamine and the diarrhea has vanished. clearly if my diarrea has stopped could it mean that the atripla which i am taking is now fully absorbed into my system. i don't have any side effects at all from atripla, actually i love atripla and the sweet dreams i get. i am full of energy, i sometimes forget that i am HIV positive.
Response from Mr. Vergel
I am so glad the glutamine+ friendly bacteria combo helped you so that you kept taking your Atripla. Some people get off their meds without trying complementary therapies that may help them stay on their meds.
There are conflicting reports about diarrhea's effects on HIV medication blood levels, but the logical thought is that once your gut function improves, everything tends to improve with it.
I wish we had a research on the use of glutamine with or without pre (polysaccharides that feed the friendly bugs) and probiotics (a blend of friendly bacteria that help metabolize food and generate B vitamins) on diarrhea and immune activation. Some researches think that a "leaky gut" may be one of the contributing factors for immune activation and immune dysfunction. Glutamine and probiotics may improve a leaky gut, but more data is needed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is A Black Sore Inside The Gum A Sign Of Hiv Or Aids?
- What If You Drink And Eat After A Person That Has Hiv And Aids?
- Autoimmune Disease That Causes Thrush
- Are You Automatically Tested For Hiv When You Have Surgery?
- Can Hiv Survive In A Freezer?
- Can You Get Hiv If Both Partners Are Clean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.